MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Tamponade (2226)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool smarttouch sf and suffered a cardiac tamponade which required a pericardiocentesis.After the completion of the procedure, it was confirmed that the patient¿s blood pressure decreased.It was checked whether pericardial effusion was present with intracardiac echocardiography (ice), and there was a pericardial effusion/cardiac tamponade.The physician performed pericardiocentesis.A small amount of blood was collected.The patient originally had low blood pressure and was slightly bradycardic, but after pericardiocentesis, it was reported that blood pressure gradually showed an upward trend.The physician's opinions on the relationship between the event and the product was that it was not due to a defect in the products, and assessment of the health hazard was non-serious (moderate/minor).No extended hospitalization was initially reported.Causal relationship with product was unknown.No abnormalities observed prior/during use of the product.Patient medical history and concomitant diseases were the last time, the af case was treated with rf.This time, the 2nd case was also performed with rf.Additional information was received on 12-may-2025.Information regarding previous rf case indicated that they did not consider a complaint, since it is unclear whether our product was used in the initial procedure.The physician¿s opinion on the cause of this adverse event was that it was not caused by a biosense webster, inc.Bwi product.Intervention provided was drainage, and the outcome of the adverse event was improved.Additional information was received on 13-may-2025.No products defect was reported.The physician commented that the event was not caused by any product malfunction.Additional information was received on 20-may-2025.The patient required extended hospitalization for 3 days.The reason was the fluctuation of pac following the procedure, which led to atrial fibrillation, as well as due to other tests conducted, such as coronary angiography.Regarding the effusion, the patient¿s condition recovered after the pericardiocentesis, and no changes were found.The procedural act were heparin 5000 unit administrated- act: 268 seconds.Heparin 3000 unit was added - act: 233 seconds.Heparin 5000 unit was added - act: 343 seconds.Act 441 seconds and act: 285 seconds.Pericardiocentesis was conducted guided by echocardiography.Drainage was performed, and protamine 3ml and saline 50ml were administrated.No catheter exchanges noted, and one transseptal puncture site was performed during the procedure with 2 sheaths.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool smarttouch sf and suffered a cardiac tamponade which required a pericardiocentesis.The reason was the fluctuation of pac following the procedure, which led to atrial fibrillation, as well as due to other tests conducted, such as coronary angiography.The patient required extended hospitalization for 3 days.The device was returned to johnson & johnson medtech (j&j) for evaluation on 02-jun-2025.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The physician¿s opinion on the cause of this adverse event was that it was not caused by bwi product.The instruction for use (ifu) contains the following warning and precautions: when using the catheter with conventional systems (using fluoroscopy to determine catheter tip location), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.During an internal review on 06-jun-2025, noted a correction under the 3500a initial under h6: health effect: impact code field as ¿surgical intervention (f19)¿ was added in error.Therefore, removed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22122882
Report Number2029046-2025-01774
Device Sequence Number7175930
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)270920(10)31419563L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31419563L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SMARTABLATE IRR TUBE SET; SMARTABLATE PUMP; SMARTABLATE SYS -GENERATOR-JPN; SOUNDSTAR ECO SMS 8F CATHETER; UNK RF NEEDLE; UNK SHEATH; UNK SHEATH; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceAsian